MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 8MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 8MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036128300
Medical Device Problem Codes Fracture (1260); Premature Separation (4045)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 08/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during ruptured aneurysm procedure; the operator used the subject coil as the first coil.However, after about 1/4 of the coil went out of the microcatheter, the coil detached prematurely.The detached coil occluded the internal carotid artery (ica) and middle cerebral artery (mca).The operator tried to use multiple tools such as 6 stent retrievers, 2 snares and a filter wire to extract the subject coil but unsuccessfully as only fragments of the subject coil were coming out.The operator decided to stent the remaining part of the vessel to cover the loose floating coil.This resulted in 8 hours surgical delay.The patient experienced significant vascular occlusion, deficit and died.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual and functional inspections were not conducted due to the device was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The coil was used with a compatible microcatheter and was not advanced or retracted with force.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned to the reported events: ¿main coil prematurely detached/separated during use¿, ¿patient neurological deficit¿, ¿patient vessel occlusion¿, ¿patient death¿, ¿un-retrieved device fragments¿, ¿main coil broken/fractured during use¿.
 
Event or Problem Description
It was reported that during ruptured aneurysm procedure, the operator used the subject coil as the first coil.However, after about 1/4 of the coil went out of the microcatheter, the coil detached prematurely.The detached coil occluded the internal carotid artery (ica) and middle cerebral artery (mca).The operator tried to use multiple tools such as 6 stent retrievers, 2 snares and a filter wire to extract the subject coil but unsuccessfully as only fragments of the subject coil were coming out.The operator decided to stent the remaining part of the vessel to cover the loose floating coil.This resulted in 8 hours surgical delay.The patient experienced significant vascular occlusion, deficit and died.

Brand Name
TARGET XL 360 SOFT 8MM X 30CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key22984029
Report Number3008881809-2025-00481
Device Sequence Number15840161
Product Code HCG
UDI-Device Identifier07613327004649
UDI-Public(01)07613327004649(17)300217(10)25448920
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K242243
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM0036128300
Device Lot Number25448920
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/16/2025
Supplement Date Received by Manufacturer10/30/2025
Initial Report FDA Received Date09/05/2025
Supplement Report FDA Received Date11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FILTER WIRE (UNKNOWN).; RETRIEVERS (UNKNOWN).; SNARE DEVICES (UNKNOWN).; STENT (UNKNOWN).; TREVO RETRIEVER (STRYKER).
Outcome Attributed to Adverse Event Required Intervention; Death; Other;
Patient SexUnknown